Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 18, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 22, 2015, 9:00 AM CDT for 7 counties in Wisconsin. It was in force for 60 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 9:00 AM CDT (14:00 UTC)
- Expired
- Jun 22, 2015, 10:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI, Rock County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 119 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 9:00 AM CDT | TSTM WND DMG | Edgerton, WI | NUMERIOUS TREES DOWN IN SOUTHEAST DANE AND NORTH ROCK COUNTY INCLUDING NEWVILLE TOWNSHIP AND EVANSVILLE. |
| Jun 22, 9:40 AM CDT | TSTM WND DMG | 6 Sw Mineral Point, WI | NUMEROUS 10 TO 30 INCH DIAMETER TREES SNAPPED NEAR THE TOWN OF WALDWICK. |
| Jun 22, 9:40 AM CDT | TSTM WND DMG | Hollandale, WI | TOWN OF HOLLANDALE IS SHUT DOWN DUE TO DAMAGE FROM NUMEROUS TREES DOWN. STRUCTURAL DAMAGE TO HOMES WAS ALSO REPORTED. |
| Jun 22, 9:41 AM CDT | TSTM WND GST 51 | Mineral Point Airport, WI | MEASURED TSTM WND OF 59 MPH AT AIRPORT |
| Jun 22, 9:45 AM CDT | TSTM WND DMG | 4 Nw Hollandale, WI | POLE AND SHED BLOWN DOWN NEAR JONESDALE. RELAYED VIA TWITTER. |
| Jun 22, 9:49 AM CDT | TSTM WND DMG | Darlington, WI | SHERIFF OFFICE REPORTS NUMEROUS TREES AND POWER LINES DOWN THROUGH OUT THE ENTIRE COUNTY |
| Jun 22, 10:06 AM CDT | TSTM WND DMG | New Glarus, WI | TREES AND POWER LINES DOWN ACROSS NORTHERN GREEN COUNTY |
| Jun 22, 10:06 AM CDT | TSTM WND GST 49 | New Glarus, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 8:08 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS53 KMKX 221400
SVRMKX
WIC021-025-045-049-065-105-111-221500-
/O.NEW.KMKX.SV.W.0018.150622T1400Z-150622T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 AM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
WESTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 1000 AM CDT
* AT 900 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HILLSBORO TO NEAR CASCADE...MOVING EAST AT 70
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WISCONSIN DELLS AROUND 920 AM CDT.
LAKE DELTON AROUND 925 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EAST
BRISTOL...MOUNT VERNON...PINE BLUFF...MAGNOLIA...MERRIMAC...SOMERS...
PLAIN...PAOLI...ARENA AND LELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4320 9043 4321 9031 4321 9029 4317 9019
4355 9019 4356 9031 4364 9031 4363 8901
4285 8902 4250 8921 4251 9042
TIME...MOT...LOC 1400Z 268DEG 61KT 4367 9030 4232 9097
HAIL...1.00IN
WIND...60MPH
$$
MARQUARDT4 follow-up statements
635
WWUS53 KMKX 221424
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
924 AM CDT MON JUN 22 2015
WIC021-025-045-049-065-105-111-221500-
/O.CON.KMKX.SV.W.0018.000000T0000Z-150622T1500Z/
IOWA WI-SAUK WI-COLUMBIA WI-DANE WI-LAFAYETTE WI-ROCK WI-GREEN WI-
924 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR IOWA...SAUK...COLUMBIA...DANE...LAFAYETTE...WESTERN ROCK AND
GREEN COUNTIES...
AT 923 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MAUSTON TO NEAR SPRING GREEN TO NEAR BELMONT TO
SPRINGBROOK...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
DARLINGTON AROUND 930 AM CDT.
WISCONSIN DELLS...MAZOMANIE AND BLACK EARTH AROUND 940 AM CDT.
LAKE DELTON AND ARGYLE AROUND 945 AM CDT.
CROSS PLAINS AROUND 950 AM CDT.
WAUNAKEE AND VERONA AROUND 955 AM CDT.
MADISON...FITCHBURG...MIDDLETON...MONROE...PORTAGE...MONONA...
SHOREWOOD HILLS AND MAPLE BLUFF AROUND 1000 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EAST
BRISTOL...MOUNT VERNON...PINE BLUFF...MAGNOLIA...MERRIMAC...SOMERS...
PLAIN...PAOLI...ARENA AND LELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS SOUTHERN GRANT COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4320 9043 4321 9031 4321 9029 4317 9019
4355 9019 4356 9031 4364 9031 4363 8901
4285 8902 4250 8921 4251 9042
TIME...MOT...LOC 1423Z 282DEG 45KT 4374 9007 4320 9005 4268 9025 4217
9051
HAIL...1.00IN
WIND...70MPH
$$
JTS529
WWUS53 KMKX 221438
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
938 AM CDT MON JUN 22 2015
WIC021-025-045-049-065-105-111-221500-
/O.CON.KMKX.SV.W.0018.000000T0000Z-150622T1500Z/
IOWA WI-SAUK WI-COLUMBIA WI-DANE WI-LAFAYETTE WI-ROCK WI-GREEN WI-
938 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR IOWA...SAUK...COLUMBIA...DANE...LAFAYETTE...WESTERN ROCK AND
GREEN COUNTIES...
AT 937 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF MAUSTON TO NEAR MAZOMANIE TO 7
MILES SOUTHWEST OF ARGYLE TO NEAR HANOVER...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
ARGYLE AROUND 940 AM CDT.
WISCONSIN DELLS...MAZOMANIE AND BLACK EARTH AROUND 945 AM CDT.
LAKE DELTON AROUND 950 AM CDT.
MONROE AND CROSS PLAINS AROUND 955 AM CDT.
MADISON...FITCHBURG...MIDDLETON...VERONA...PORTAGE AND SHOREWOOD
HILLS AROUND 1000 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EAST
BRISTOL...MOUNT VERNON...PINE BLUFF...MAGNOLIA...MERRIMAC...SOMERS...
PLAIN...PAOLI...ARENA AND LELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED WIDESPREAD
WIND DAMAGE ACROSS SOUTHERN GRANT COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4320 9043 4321 9031 4321 9029 4317 9019
4355 9019 4356 9031 4364 9031 4363 8901
4285 8902 4250 8921 4251 9042
TIME...MOT...LOC 1437Z 291DEG 45KT 4373 8992 4319 8990 4261 8996 4222
9032
HAIL...1.00IN
WIND...70MPH
$$
JTS010
WWUS53 KMKX 221447
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
947 AM CDT MON JUN 22 2015
WIC021-025-045-049-065-105-111-221500-
/O.CON.KMKX.SV.W.0018.000000T0000Z-150622T1500Z/
IOWA WI-SAUK WI-COLUMBIA WI-DANE WI-LAFAYETTE WI-ROCK WI-GREEN WI-
947 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR IOWA...SAUK...COLUMBIA...DANE...LAFAYETTE...WESTERN ROCK AND
GREEN COUNTIES...
AT 945 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF WISCONSIN DELLS TO MAZOMANIE TO NEAR
WINSLOW TO NEAR MASSBACH...MOVING EAST AT 50 MPH. THE MINERAL POINT
AIRPORT REPORTED WINDS OF 51 MILES PER HOUR AT 941 AM CDT.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
CROSS PLAINS AROUND 955 AM CDT.
MADISON...MIDDLETON...WAUNAKEE AND SHOREWOOD HILLS AROUND 1000 AM
CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EAST
BRISTOL...MOUNT VERNON...PINE BLUFF...MAGNOLIA...MERRIMAC...SOMERS...
PLAIN...PAOLI...ARENA AND LELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4320 9043 4321 9031 4321 9029 4317 9019
4355 9019 4356 9031 4364 9031 4363 8901
4285 8902 4250 8921 4251 9042
TIME...MOT...LOC 1445Z 286DEG 43KT 4372 8978 4320 8978 4254 8984 4221
9019
HAIL...1.00IN
WIND...70MPH
$$
JTS864
WWUS53 KMKX 221456
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
956 AM CDT MON JUN 22 2015
WIC021-025-045-049-065-105-111-221500-
/O.CON.KMKX.SV.W.0018.000000T0000Z-150622T1500Z/
IOWA WI-SAUK WI-COLUMBIA WI-DANE WI-LAFAYETTE WI-ROCK WI-GREEN WI-
956 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR IOWA...SAUK...COLUMBIA...DANE...LAFAYETTE...WESTERN ROCK AND
GREEN COUNTIES...
AT 954 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF WESTFIELD TO NEAR WAUNAKEE TO 6
MILES EAST OF MONROE TO NEAR PEARL CITY...MOVING EAST AT 60 MPH.
REPORTS OF WIDESPREAD TREES AND POWER LINES DOWN IN IOWA AND
LAFAYETTE COUNTIES HAVE BEEN REPORTED.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS. WIDESPREAD TREES AND POWER LINES
DOWN IN IOWA AND LAFAYETTE COUNITES HAVE BEEN REPORTED.
THESE SEVERE STORMS WILL BE NEAR...
WAUNAKEE...WINDSOR...BRODHEAD...DEFOREST...MAPLE BLUFF AND ALBANY
AROUND 1000 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EAST
BRISTOL...MOUNT VERNON...PINE BLUFF...MAGNOLIA...MERRIMAC...SOMERS...
PLAIN...PAOLI...ARENA AND LELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS IOWA AND LAFAYETTE COUNTIES. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4320 9043 4321 9031 4321 9029 4317 9019
4355 9019 4356 9031 4364 9031 4363 8901
4285 8902 4250 8921 4251 9042
TIME...MOT...LOC 1454Z 273DEG 52KT 4378 8962 4322 8956 4261 8953 4227
8990
HAIL...1.00IN
WIND...70MPH
$$
JTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:14 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 22, 5:14 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
514 AM CDT MON JUN 22 2015
.SHORT TERM...
TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.
MAIN FORECAST ISSUE IS TIMING/OCCURRENCE OF POTENTIALLY SEVERE
THUNDERSTORMS OVER THE AREA TODAY/TONIGHT. MCS OVER THE
DAKOTAS...RIDING ON STRONG THERMAL/MOISTURE ADVECTION AHEAD OF SHORT
WAVE IN ERN MONTANA...EVOLVING AS EXPECTED WITH NW TO SE ORIENTED
WARM FRONT OVER IOWA BEGINNING TO LIGHT UP AS EASTERN FLANK OF
STRENGTHENING LOW-LEVEL JET BEGINS TO IMPINGE ON THE BOUNDARY.
WILL HAVE CATEGORICAL POPS AS ARF/ARW...WRF/NAM...HRRR AND SPC 4KM
WRF ALL SIMILAR TO MAIN OPERATIONAL MODELS IN LIFTING WARM FRONTAL
SHOWERS/STORMS INTO SW CWA BETWEEN 10Z AND 12Z...FOLLOWED BY THE MCS
BETWEEN 12Z AND 15Z...AND ZIPPING THROUGH SRN WI BY 18Z. HAVE CHANCE
OF SEVERE AS MODEL TREND IS TO WEAKEN LINE AS IT MOVES ACROSS
FORECAST AREA...THOUGH ELEVATED INSTABILITY AND DEEP LAYER SHEAR
WOULD SUPPORT DAMAGING WIND GUSTS AND LARGE HAIL IF LINE MAINTAINS
STRENGTH ACROSS CWA.
QUESTION BECOMES LOCATION OF SUBSEQUENT RE-DEVELOPMENT THIS
AFTERNOON AND EVENING WITH LOCATION OF OUTFLOW FROM MCS BEING A
FOCUS AS WELL AS APPROACHING COLD FRONT. ROBUST WARM AIR ADVECTION
DRIVING CURRENT MCS WILL ALSO CAP ATMOSPHERE UNTIL MID-LEVEL COOLING
WITH SHORT WAVE TROUGH BEGINS TO MOVE IN LATE THIS AFTERNOON.
VARIOUS MODELS SOLUTIONS FOCUSING REDEVELOPMENT OVER SRN WI...OR
JUST TO THE SOUTH. AGAIN THE OCCURRENCE OF SEVERE WILL BE PREDICATED
ON OVERCOMING CAP EARLY ENOUGH ALONG FRONT AS IT MOVES THROUGH
FORECAST AREA. SHOWERS AND STORMS WILL CLEAR TO THE SOUTHEAST WITH
THE FRONT BY MID-EVENING.
.LONG TERM...
TUESDAY... FORECAST CONFIDENCE HIGH.
QUIET WEATHER WITH MOSTLY CLEAR SKIES WILL PREVAIL FOR A DAY WITH
ZONAL FLOW ALOFT AND DRY AIR OVER THE REGION. WINDS WILL BE LIGHT...
SO EXPECT A LAKE BREEZE TO DEVELOP BY LATE MORNING. STILL... HIGHS
SHOULD MAKE THEIR WAY INTO THE UPPER 70S TO AROUND 80.
WEDNESDAY THROUGH THURSDAY... FORECAST CONFIDENCE MEDIUM.
A WARM FRONT WILL APPROACH SOUTHERN WI ON WED AS A MID LEVEL
SHORTWAVE AND THE RIGHT ENTRANCE REGION OF AN UPPER JET MOVE THROUGH
THE UPPER MIDWEST. THIS WILL CREATE SHOWER AND THUNDERSTORM CHANCES
MAINLY ALONG THE WARM FRONT OVER NORTHERN IL... BUT THERE IS A
CHANCE THAT SOME OF THAT CONVECTION COULD SPILL OVER INTO SOUTHERN
WI DEPENDING ON THE PLACEMENT OF THAT WARM FRONT. THE NAM CONTINUES
TO PLACE THE QPF MAX FARTHEST NORTH OF ALL THE MODELS WHILE THE
ECWMF IS FARTHEST SOUTH. THE NAM HAS ALSO HAD A CONSISTENT NORTHWARD
BIAS FOR QPF... SO OPTED TO LEAN TOWARD THE SOUTHERLY AND DRIER
SOLUTIONS FOR SOUTHERN WI.
FRIDAY THROUGH SUNDAY... FORECAST CONFIDENCE MEDIUM.
THE ECWMF CHANGED ITS TUNE AND NOW KEEPS NEXT WEEKEND FAIRLY DRY
ACROSS SOUTHERN WI UNDER A MID LEVEL LONGWAVE TROUGH OVER THE GREAT
LAKES/EASTERN CONUS. THE GFS IS SHOWING A SIMILAR SOLUTION BUT SPITS
OUT LIGHT QPF HERE AND THERE ALONG WEAK SURFACE BOUNDARIES AND
ENHANCED SHORTWAVE ENERGY ROLLING THROUGH WI. REDUCED OVERALL PRECIP
CHANCES FOR THIS PERIOD. HIGH TEMPS SHOULD BE AROUND 80 WHICH IS
AVERAGE FOR THIS TIME OF YEAR.
&&
.AVIATION/12Z TAFS/...
LEADING THUNDERSTORM CELLS ALONG SURFACE WARM FRONT WILL MOVE
INTO FAR WESTERN CWA AROUND 1230Z...WITH SEVERE THUNDERSTORM
COMPLEX ENTERING SW MINNESOTA EXPECTED TO REACH CWA AROUND 14Z.
LOOK FOR STRONG STRAIGHT-LINE WINDS UP TO 45 KTS AND HEAVY
DOWNPOURS...WITH A CHANCE FOR HAIL...ALONG WITH MVFR CIGS AND IFR
VSBYS AS THIS COMPLEX CROSSES SRN WI BETWEEN 14Z AND 17Z.
A BREAK BEHIND THIS LINE WITH VFR CONDITIONS...AND SOUTH WINDS
GUSTING TO 25 KNOTS. ANOTHER GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS WITH AT LEAST MVFR CIGS/VSBYS LATER THIS AFTERNOON
AND EVENING WITH COLD FRONT CROSSING STATE. POTENTIAL FOR SEVERE
WILL HINGE ON HOW FAST ATMOSPHERE RECOVERS FROM EARLIER CONVECTION
AHEAD OF FRONT.
COLD FRONT CLEARS SOUTH CENTRAL WISCONSIN BY 02Z AND THE EAST BY
04Z WITH VFR CONDITIONS THROUGH THE REST OF THE FORECAST.
&&
.MARINE...
NO CHANGE TO START/END TIMES OF SMALL CRAFT ADVISORY WITH GRADIENT
TIGHTENING AS LOW APPROACHES WESTERN GREAT LAKES. SOME CONCERN
FOR GALE FORCE GUSTS...BUT NEAR SURFACE STABILITY OVER THE COOLER
WATERS WILL LIMIT DOWNWARD MOMENTUM TRANSFER SO HAVE MENTIONED
GUSTS TO 30 KNOTS FOR NOW. WAVE WILL BUILD TO 3 TO 5 FEET...WITH
SOME 4 TO 6 FOOT WAVES POSSIBLE OFF OF SHEBOYGAN COUNTY.
THUNDERSTORM COMPLEX ENTERING WESTERN MN/NW IOWA WILL REACH THE
NEARSHORE WATERS AROUND 16Z...BRINGING THE THREAT OF STRONG
STRAIGHT-LINE WINDS AND POSSIBLY SOME HAIL...POSSIBLY AT SEVERE
LEVELS IF IT MAINTAINS IT STRENGTH. THERE WILL BE A BREAK FROM
THE SHOWERS AND STORMS EARLY IN THE AFTERNOON...WITH ANOTHER
CHANCE FOR SHOWERS AND STORMS AHEAD OF A COLD FRONT THAT REACHES
THE NEARSHORE WATERS BETWEEN 00Z AND 03Z.
&&
.BEACHES...
BEACH HAZARD STATEMENT IN EFFECT AS GUSTY SOUTH WINDS BRING THE
HIGHEST WAVES...AND A HIGH SWIM RISK TO THE BEACHES OF SHEBOYGAN
COUNTY INTO THIS EVENING. A MODERATE SWIM RISK WILL EXIST FOR THE
REMAINING BEACHES OF SOUTHERN WISCONSIN.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...BEACH HAZARDS STATEMENT FROM 1 PM CDT THIS AFTERNOON THROUGH
THIS EVENING FOR WIZ052.
LM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...REM
TUESDAY THROUGH SUNDAY...MRCHazardous weather outlook, Jun 22, 4:32 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 432 AM CDT MON JUN 22 2015 WIZ046-047-051-052-056>060-062>072-231100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 432 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN WISCONSIN TODAY INTO THIS EVENING AS A STRONG WARM FRONT FOLLOWED BY A COLD FRONT MOVES ACROSS THE STATE. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS LIKELY TO SWEEP FROM WEST TO EAST ACROSS SOUTHERN WISCONSIN FROM MID-MORNING INTO THE EARLY AFTERNOON. WIDESPREAD DAMAGING WINDS IS THE PRIMARY CONCERN WITH THIS LINE OF STORMS WITH A SMALLER THREAT OF LARGE HAIL AND ISOLATED TORNADOES WITH IT. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING WITH THE POTENTIAL FOR THEM TO BECOME SEVERE. THERE IS A HIGH SWIM RISK THIS AFTERNOON INTO THE EARLY EVENING FOR THE LAKE MICHIGAN BEACHES OF SHEBOYGAN COUNTY. THERE IS A MODERATE SWIM RISK SOUTH OF THERE TO NEAR WINTHROP HARBOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM WEDNESDAY THROUGH SATURDAY DUE TO THE CLOSE PROXIMITY OF FRONTS TO THE REGION AND LOW PRESSURE AREAS MOVING FROM CANADA TO WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS EVENING. LMZ643>646-231100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 432 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN WISCONSIN AND LAKE MICHIGAN TODAY AND THIS EVENING AS A STRONG WARM FRONT FOLLOWED BY A COLD FRONT MOVES ACROSS THE REGION. DAMAGING WINDS...LARGE HAIL...AND ISOLATED WATERSPOUTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM WEDNESDAY THROUGH SATURDAY DUE TO THE CLOSE PROXIMITY OF FRONTS TO THE REGION AND LOW PRESSURE AREAS MOVING FROM CANADA TO WISCONSIN. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 22, 7:35 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 735 AM CDT MON JUN 22 2015 WIZ056-062-063-067-068-221345- SAUK-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...MADISON... DARLINGTON...MONROE 735 AM CDT MON JUN 22 2015 ...LINE OF STRONG THUNDERSTORMS APPROACHING... A FAST-MOVING LINE OF THUNDERSTORMS IS APPROACHING THE WESTERN- MOST COUNTIES OF SOUTH CENTRAL WISCONSIN. THE LINE IS EXPECTED TO REACH WESTERN SAUK...IOWA AND LAFAYETTE COUNTIES AROUND 9 AM. THIS LINE WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO 50 MPH. THE STRONGEST SEGMENT OF THE LINE IS EXPECTED TO MOVE ACROSS SOUTHERN SAUK...IOWA AND LAFAYETTE COUNTIES BETWEEN 9 AM AND 920 AM...AND REACH A DE FOREST...MONTICELLO TO BROWNTOWN LINE AROUND 930 AM. REM
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:02 PM CDT | Beach Hazards Statement | MKX | Sheboygan | 19 hr |
| Jun 22, 9:44 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 22, 9:58 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Green, Iowa, Jefferson and 4 more | 62 min |
| Jun 22, 10:38 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Kenosha, Milwaukee, Racine, Walworth, Waukesha | 53 min |
| Jun 22, 12:46 PM CDT | Special Marine Warning | MKX | 119 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.